Tornadoes · United States · Alabama · 2025

EF2 tornado, Little Oak to Perote, Alabama, March 15, 2025

From Little Oak to Perote, this EF2 tornado ran 21.3 miles across Pike and Bullock counties on March 15, 2025, touching down at 11:02 PM CDT and reaching 1,400 yards wide. It killed nobody and injured 3.

The rating scale

Tracks are drawn in the color of the rating. The Enhanced Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.

  1. EF065 to 85 mph

    Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.

  2. EF186 to 110 mph

    Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.

  3. EF2111 to 135 mphthis tornado

    Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.

  4. EF3136 to 165 mph

    Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.

  5. EF4166 to 200 mph

    Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.

  6. EF5over 200 mph

    Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.

  7. Unrated

    The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.

The record

Rating
EF2
Date
March 15, 2025
Touchdown
11:02 PM CDT (04:02 UTC)
Lifted
11:28 PM CDT (04:28 UTC)
On the ground
26 minutes
Path length
21.3 miles (34.3 km)
Path width
1,400 yards (1280 m)
Deaths
0
Injuries
3
Counties
Pike and Bullock counties
Touchdown point
31.738, -85.981
Lift-off point
31.949, -85.723
Record number
2503152202-01

The damage survey

70 damage points were recorded along this path by NWS BMX, in the Damage Assessment Toolkit the survey teams carry. The strongest indicator was rated EF2. The highest wind the damage implies is 130 mph.

  • A pivot irrigation system overturned as well
  • Roof of Rec center, Jim partially removed
  • Bleachers and fences of ballparks damaged
  • Multiple trees up rooted trunks snapped by uprooted trees

Survey points are preliminary and are the raw material the published rating was built from. Source: NWS Damage Assessment Toolkit.

What the Weather Service recorded

A significant severe weather event unfolded across Central Alabama on March 15, with 15 tornadoes, several instances of straight-line wind damage, and isolated flooding. An initial round of storms during the early morning brought reports of large hail in Pickens and Walker counties, followed by an afternoon round with several strong, long-track tornadoes. Of the 15 tornadoes, five were rated EF-2 and two were EF-3. Nine of the 15 tornadoes tracked over 10 miles, with the longest path being an EF-2 tornado that traversed 39.48 miles across Tuscaloosa and Walker counties, striking the town of Sipsey. An EF-3 tornado in Plantersville in Dallas County resulted in two fatalities and two injuries, while an EF-2 tornado in Winterboro in Talladega County had one fatality and one injury. The second EF-3 tornado struck Tallapoosa County, reaching peak intensity in Horseshoe Bend National Military Park. Near the end of the event, an EF-2 tornado moved across southern and eastern parts of Troy, with three injuries being documented.

The tornado first touched down on Pike County Road 2228 south of|Troy and west of AL Highway 87, where a few branches were broken|from several trees in the area. It travelled northeastward,|crossing Pike County Lake Road and then AL Highway 87. As it|approached Enzor Road, it caused significant roof damage to the|Troy Parks and Recreation building, as well as the softball|fields at Troy Sportsplex. The tornado began to intensify to|EF1 strength as it approached US Highway 231, causing significant|tree damage, with numerous trees snapped or uprooted, as well as|significant damage to a service station canopy. It continued to|intensify and cause widespread tree damage as it moved up the|Walnut Creek. The tornado gained its maximum strength at 130 MPH|as it approached Elm Street Road, where one home received major|damage and was rendered uninhabitable. Several other homes|received indirect damage from tree fall in the area, where barely|a single tree was left standing. The tornado remained intense as|it crossed Butter and Egg Road, causing widespread tree damage.|The tornado veered slightly eastward and moved into Banks, where|widespread tree damage continued, and a metal building received|significant damage as well. Continuing to the northeast, the|tornado began to gradually weaken in eastern Pike County,|primarily causing more sporadic, less intense tree damage and|minor damage to structures. The tornado continued into Bullock County.

A tornado continued into Bullock County from Pike County. As the tornado crossed into southern Bullock County, it continued to narrow and weaken until ending at|Bullock County Road 8 west of Perote. The total path length of the tornado was 21.31 miles.

From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.

What forecasters said that day

The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before the tornado touched down at Mar 15, 7:20 PM CDT, 3 hours 42 minutes earlier. Its key messages:

  • Issued at 1248 PM CDT FRI MAR 14 2025
  • A severe weather outbreak is expected across much of the region this afternoon through early Sunday morning with a High (Level 5 of 5) risk for severe weather across much of our west and central counties and a Moderate (Level 4 of 5) across our east and southeast counties.
  • There is a Moderate (Level 3 of 4) risk of excessive rainfall across much of our northern counties and a Slight (Level 2 of 4) risk of excessive rainfall across all but the southern quarter of the forecast area where there is a Marginal (Level 1 of 4) risk of excessive rainfall. From now through Sunday morning, expect 2 to 4 inches of rainfall and a flood watch remains in effect for the northwest portions of Central Alabama.
Area forecast discussion, Mar 15, 7:20 PM CDT, 3 hours 42 minutes before
Area Forecast Discussion
National Weather Service Birmingham AL
720 PM CDT Sat Mar 15 2025

...New AVIATION...

.KEY MESSAGES...
Issued at 1248 PM CDT FRI MAR 14 2025

 - A severe weather outbreak is expected across much of the region
   this afternoon through early Sunday morning with a High (Level
   5 of 5) risk for severe weather across much of our west and
   central counties and a Moderate (Level 4 of 5) across our east
   and southeast counties.

 - There is a Moderate (Level 3 of 4) risk of excessive rainfall
   across much of our northern counties and a Slight (Level 2 of
   4) risk of excessive rainfall across all but the southern
   quarter of the forecast area where there is a Marginal (Level 1
   of 4) risk of excessive rainfall. From now through Sunday
   morning, expect 2 to 4 inches of rainfall and a flood watch
   remains in effect for the northwest portions of Central
   Alabama.

&&

.SHORT TERM...
(This afternoon through Sunday)
Issued at 1248 PM CDT SAT MAR 15 2025

This afternoon.

Broad ridging was centered over the Bahamas and Southeast Florida
while a broad mid-level trough was over the South-Central Plains.
A deep occluded low was positioned over Northwest Wisconsin. A
strong cold front extended south from the occluded low well to our
north that extends south and southwest through Illinois and
extending toward the ArkLaTex Region early this afternoon. Global
and regional numerical models are in solid agreement with a
120-140 upper level jet moving over much of the western and
central counties later this afternoon into tonight. This jet max
corresponds to a strong mid-level impulse that will round the
trough base over Eastern Texas early this afternoon and swing east
over the ArkLaTex this afternoon and continue east over
Mississippi and Alabama this evening and overnight. Many
ingredients are in place, as sampled by local and regional
soundings from this morning up to the present time. Abundant wind
shear exists with more than sufficient instability as surface
temperatures continue to warm into the 70s across all but the far
northern and northeast counties as of this writing. Some locations
across the south and east will likely see highs in the lower 80s
later this afternoon. A deepening plume of rich low-level moisture
is continuing to advect into the area from the south with dew
points in the 60s generally west of Interstate 65 at this time
with readings in the upper 60s across the far western counties
now. The moist environment will allow cloud base heights to lower
through the late afternoon and overnight, making it easier for
circulations aloft to extend down towards the surface.

Expect increasing clouds from the west with windy conditions
intensifying through the afternoon and into the night as a heavy
convective line of storms gradually approaches from the west.
Favorable conditions exists for some supercell structures to
develop and exist ahead of the convective line, these storms will
have the best strong/long duration tornado potential along with
the greatest large hail risk. Damaging straight-line winds along
with a QLCS embedded tornado risk will accompany the line of
storms that is expected to gradually grow upscale into a long
squall line with time through the afternoon and evening as strong
forcing aloft moves eastward into the state. Winds will remain
gusty from the south with speeds from 15-30 mph and higher gusts
from 20-40 mph at times even ahead of the heavy convection. High
temperatures will range from the lower 70s far northwest to the
lower 80s east and southeast.

Tonight.

The broad mid-level trough will move east over the Mid-South
Region overnight as favorable dynamical forcing along with strong
shear and more than sufficient instability continues to support
heavy convection with severe thunderstorms pushing east across the
central and eastern portions of the forecast area. The occluded
low will move further northeast, becoming positioned north of Lake
Superior with the associated cold front extended south through
the Ohio and Tennessee Valley Regions and southward across Eastern
Mississippi by sunset. An extensive squall line is expected to
congeal and plow eastward across the rest of the area with
lingering supercell potential ahead of the convective line. ALl
modes of severe weather will remain possible through the early
morning hours before the surface front pushes east of the area
into Georgia. Gusty winds will persist ahead of the convective
line with wind speeds from the south at 15-30 mph with gusts 20-40
mph while northwest winds from 10-20 mph with gusts to 30 mph
will be possible behind the front across the west and central
portions of the area. Low temperatures will range from near 50 far
northwest to readings near 60 toward daybreak on Sunday morning.

Sunday.

The broad mid-level trough will continue to move east with the
trough base becoming positioned over the Central Gulf Coast Region
towards late afternoon on Sunday. The primary cold front will
move east into Georgia after sunrise while a secondary cold front
will move east into the area through the day on Sunday. Winds will
initially be from the southwest early in the day from 5-15 mph
then will decrease to 5-10 mph later in the day as a more
northwesterly flow develops areawide. Cloud cover will decrease
across the southwest and southern counties through the afternoon
while some thicker clouds will linger over the northern half of
the area where small (10-20%) chances for some shower activity
will linger through late afternoon. High temperatures will range
from the upper 50s far northwest to the upper 70s far southeast.

05

&&

.LONG TERM...
(Sunday night through next Friday)
Issued at 230 PM CDT SAT MAR 15 2025

Sunday Night through Tuesday Night.

The mid-level broad trough will continue to move east over the
area Sunday night as broad mid-layer riding builds east over the
Four Corners States. The broad ridging will build further over the
Southern Plains on Monday then the ridge will become centered
over the forecast area on midday Tuesday. The reinforcing cold
front clears the forecast area by late in the evening while
surface high pressure builds into the region from the Southwest.
Surface high pressure will move northeast across the Southern
third of the state late Monday into Tuesday.

Dry conditions will persist across the area during this time
frame with lows Sunday night from the mid 30s north to the low 40s
south and highs from the upper 50s northeast to the mid 60s
southwest. Lows Tuesday morning will range from the mid 30s east
and northeast to readings near 40 far west and central. Highs
Tuesday will be in the low to mid 70s followed by lows Tuesday
night from the lower 40s far east to near 50 far west.

Wednesday through Wednesday Night.

A mid-level trough will move east over the Desert Southwest
during the day Tuesday and will move east over the Central Plains
and Middle Mississippi River Valley region early in the day
Wednesday while mid-level ridging becomes centered over the
Southeast Atlantic Coast. The upper low will move northeast over
the Western Ohio River Valley Region Wednesday night while another
impulse will dig southeast around the trough base over the Ozarks
early Thursday morning. Surface high pressure will continue to
move further east of the area while surface low pressure becomes
organized across the Central Plains toward the Middle Mississippi
River Valley with the associated cold front advancing eastward
across Oklahoma and Texas during the day Wednesday. The surface
low pressure will intensify and pull quickly northeast, becoming
centered across the Eastern Great Lakes by Thursday morning while
the associated surface front pushes east, clearing the forecast
area early in the morning hours on Thursday.

Look for increasing clouds from the west early in the day
Wednesday with low (15-25%) chances for shower activity generally
near and northwest of the Interstate 59 corridor by mid to late
morning then increasing in coverage to a medium (25-45%) chance
areawide Wednesday night. Highs Wednesday will range from the
lower 70s far northwest and across the higher terrain east to
readings in the upper 70s south, west and central.

Wednesday Night through Friday.

The mid-level trough axis will swing east over the area late
Wednesday evening while amplified longwave ridging moves east over
the Central and Northern Rockies on Thursday. The trough deepens
further as it moves further to our east on Friday while the mid-
level ridging broadens and becomes centered over much of the
Plains states on Friday. Strong and expansive surface high
pressure builds across much of Texas and builds into the region
from the west through the day on Thursday before moving east and
becoming centered across the forecast area by mid Friday morning.

Another stretch of dry conditions is forecast during this time
frame across the area. Lows Thursday will range from the upper 30s
north to the lower 40s south with highs from the mid to upper 50s
northeast while readings will be n the lower 60s south and
southwest. Lows Friday morning will range from the lower 30s north
and northeast to readings in the upper 30s south and central
followed by highs areawide in the mid to upper 60s during the day
Friday.

05

&&

.AVIATION...
(00Z TAFS)
Issued at 715 PM CDT SAT MAR 15 2025

Showers and thunderstorms continue across much of C AL this
evening ahead of a surface front. Gusty SRLY gradient winds have
been up ahead of it with values of 30-45kts at times. MVFR
cigs/vis are possible with storms. Some IFR vis may occur with
heavier downpours briefly. Winds will shift to SW behind storms
and WNW during the day on Sun. Wind gusts will begin to slowly
taper down after 6z behind the convection, but some lower gusts
will persist into the day on Sun.

08

&&

.FIRE WEATHER...

Minimum RH values will decrease in the 30 percent range across
the southeast portion of the forecast area on Sunday afternoon as
surface winds become more west to northwest later in the afternoon
with speeds from 7-15 mph. RH minimums will decrease further on
Monday afternoon with readings in the low to mid 20 percent range
across portions of the southwest.

&&

.PRELIMINARY POINT TEMPS/POPS...
Gadsden     54  68  35  60 / 100  30  20   0
Anniston    54  70  38  62 / 100  20  20   0
Birmingham  54  67  39  61 / 100  20  10   0
Tuscaloosa  53  66  39  65 /  90  20  10   0
Calera      55  68  40  62 / 100  20  10   0
Auburn      57  73  42  62 / 100  20  10   0
Montgomery  58  73  41  65 / 100  10   0   0
Troy        57  75  42  63 /  90   0   0   0

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
Wind Advisory until 1 AM CDT Sunday for the following counties:
Autauga-Barbour-Bibb-Blount-Bullock-Calhoun-Chambers-Cherokee-
Chilton-Clay-Cleburne-Coosa-Dallas-Elmore-Etowah-Fayette-Greene-
Hale-Jefferson-Lamar-Lee-Lowndes-Macon-Marengo-Marion-Montgomery-
Perry-Pickens-Pike-Randolph-Russell-Shelby-St. Clair-Sumter-
Talladega-Tallapoosa-Tuscaloosa-Walker-Winston.

Flood Watch until 1 AM CDT Sunday for the following counties:
Blount-Fayette-Lamar-Marion-Walker-Winston.

&&

SHORT TERM...05
LONG TERM....05
AVIATION...08
Hazardous weather outlook, Mar 15, 2:33 AM CDT, 20 hours 29 minutes before
Hazardous Weather Outlook
National Weather Service Birmingham AL
233 AM CDT Sat Mar 15 2025

ALZ011>015-017>050-161045-
Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee-
Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega-
Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa-
Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon-
Bullock-Lee-Russell-Pike-Barbour-
233 AM CDT Sat Mar 15 2025

This Hazardous Weather Outlook is for the counties served by the
National Weather Service office in Birmingham.

.DAY ONE...Outlook through Tonight.

Some severe storms are possible across the western half of Central
Alabama through 8 am this morning. Damaging winds up to 60 mph,
large hail up to quarter size, and a few tornadoes will be possible.

An outbreak of severe weather is forecast this afternoon and evening
through early Sunday morning. Damaging winds up to 70 mph, large
hail up to golf ball size, and tornadoes, some of whichmay be strong
and long-tracked, are likely during this time frame.

There is a Slight Risk of Excessive Rainfall Saturday through
Sunday morning. Generally 2-4 inches of rainfall is expected. A
Flood Watch is now in effect.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Activation of storm spotters and emergency management may be needed
on Saturday and Saturday night.

In the hours before

Local storm report, Mar 15, 8:22 PM CDT, 2 hours 40 minutes before
Preliminary Local Storm Report
National Weather Service Birmingham AL
822 PM CDT Sat Mar 15 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0819 PM     Tornado          3 SE Shelby County Airp 33.15N 86.75W
03/15/2025                   Shelby             AL   Emergency Mngr

            Several reports of damage near the
            I-65/US-31 intersection near Calera,
            including businesses and homes.

&&

61
Local storm report, Mar 15, 8:36 PM CDT, 2 hours 26 minutes before
Preliminary Local Storm Report
National Weather Service Birmingham AL
836 PM CDT Sat Mar 15 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0802 PM     Tstm Wnd Dmg     Calera                  33.11N 86.75W
03/15/2025                   Shelby             AL   Public

            Extensive damage to a trailer park in the
            city of Calera. Possible tornado.

&&

61
Local storm report, Mar 15, 9:17 PM CDT, 1 hour 45 minutes before
Preliminary Local Storm Report
National Weather Service Birmingham AL
917 PM CDT Sat Mar 15 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0843 PM     Tstm Wnd Dmg     Winterboro              33.32N 86.20W
03/15/2025                   Talladega          AL   Fire Dept/Rescue

            Damage reported at Winterboro High School.

&&

61
Local storm report, Mar 15, 9:28 PM CDT, 1 hour 34 minutes before
Preliminary Local Storm Report
National Weather Service Birmingham AL
928 PM CDT Sat Mar 15 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0902 PM     Tornado          3 WNW Plecher           32.72N 86.84W
03/15/2025                   Chilton            AL   Broadcast Media

            Extensive damage reported reported on US-82
            near Maplesville. TDS observed on radar.

&&

61
Local storm report, Mar 15, 9:38 PM CDT, 1 hour 24 minutes before
Preliminary Local Storm Report
National Weather Service Birmingham AL
938 PM CDT Sat Mar 15 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0905 PM     Tornado          3 NNW Plecher           32.75N 86.80W
03/15/2025                   Chilton            AL   Broadcast Media

            At least 2 houses and one manufactured home
            received damage near the CR-15 and CR-16
            area of Chilton County.

&&

61
Local storm report, Mar 15, 9:41 PM CDT, 1 hour 21 minutes before
Preliminary Local Storm Report
National Weather Service Birmingham AL
941 PM CDT Sat Mar 15 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0854 PM     Tornado          Plantersville           32.66N 86.92W
03/15/2025                   Dallas             AL   Emergency Mngr

            Extensive damage in Plantersville.

&&

61

The surface observations

Troy Municipal (TOI), 15 km from the path, in the two hours either side.

Time (UTC)Temp (°F)Dew point (°F)WindGust (kt)Pressure (mb)Weather
00:00 UTC

From the Iowa Environmental Mesonet's archive of airport observations.

The radar

The Ft Rucker radar (KEOX), 57 km away, was scanning. The volume nearest the touchdown began at 04:03 UTC.

Open the radar archive at this moment, over the track

Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.

This ground now

The live radar over the trackEvery 2025 tornado in AlabamaEvery tornado in Alabama since 1950Warnings in force in Alabama nowThe forecast where you are

The other tornadoes of March 15, 2025

49 more were confirmed in the United States that day.

DateTimeRatingWherePath (mi)Width (yd)DeathsInjuriesDamage
March 151:03 AM CDTEF1New Madrid, MO4.550$900,000
March 151:12 AM CDTEF1Lake, IN0.9200
March 152:14 AM EDTEF1Parke, IN2.775$350,000
March 151:15 AM CDTEF2Johnson, IL15.6150$1.0 million
March 151:19 AM CDTEF0Lake, IN4.9200
March 151:25 AM CDTEF1Calhoun, MS8.2300$110,000
March 152:53 AM CDTEF2Gibson, IN57.5400$4.3 million
March 154:45 AM EDTEF1Orange, IN11.050
March 154:53 AM EDTEF0Lawrence, IN6.2100$120,000
March 155:01 AM EDTEF0Lawrence, IN1.025$70,000
March 155:14 AM EDTEF1Jackson, IN2.250$25,000
March 157:56 AM CDTEF0Hardeman, TN2.750$10,000
March 1510:22 AM CDTEF2Issaquena, MS19.51,600
March 1512:17 PM CDTEF4Tylertown tornado, Louisiana and Mississippi67.21,40066$5.5 million
March 1512:27 PM CDTEF1Chickasaw, MS3.0150$25,000
March 1512:47 PM CDTEF0Simpson, MS0.4100
March 151:16 PM CDTEF0Monroe, MS2.050$10,000
March 151:24 PM CDTEF3Walthall, MS26.188012$5.0 million
March 151:32 PM CDTEF0Newton, MS3.575
March 151:41 PM CDTEF1Newton, MS6.7300
March 151:54 PM CDTEF2Covington, MS16.175011
March 152:11 PM CDTEF2Jefferson Davis, MS12.6600
March 152:21 PM CDTEF1Lauderdale, AL2.363$109,000
March 152:38 PM CDTEF1Jasper, MS8.4300
March 153:03 PM CDTEF2Marion, MS18.21,16011
March 153:08 PM CDTEF1Greene, AL26.51,200
March 153:20 PM CDTEF1Bedford, TN4.5300$1.0 million
March 153:27 PM CDTEF1Covington, MS6.8580
March 153:46 PM CDTEF1Jasper, MS2.6320
March 154:00 PM CDTEF1Tuscaloosa, AL11.5600
March 154:09 PM CDTEF2Jasper, MS13.0300
March 154:12 PM CDTEF2Tuscaloosa, AL39.51,000
March 154:17 PM CDTEF1Saint Tammany Parish, LA7.750
March 154:32 PM CDTEF2Pickens, AL21.6950
March 154:33 PM CDTEF1Clarke, MS13.3400
March 155:20 PM CDTEF2Sumter, AL3.3650
March 156:38 PM CDTEF0Hale, AL21.6700
March 157:39 PM CDTEF0Bibb, AL7.675
March 157:57 PM CDTEF1Shelby, AL7.5250
March 158:00 PM CDTEF1Shelby, AL2.5150
March 158:20 PM CDTEF1Washington, AL6.3200
March 158:42 PM CDTEF2Talladega, AL3.650011
March 158:48 PM CDTEF1Clarke, AL13.9240
March 158:50 PM CDTEF3Autauga, AL24.31,00022
March 159:10 PM CDTEF0Clarke, AL1.4200
March 159:33 PM CDTEF1Coosa, AL12.0200
March 1511:41 PM EDTEF1Paulding, GA11.6200
March 1510:48 PM CDTEF3Tallapoosa, AL20.4800
March 1511:59 PM CDTEF0Chambers, AL3.8100

What this means

Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.

Sources

NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.